I know what your probally thinking, another opiate addict looking for a legally prescribed high. Well, that's not the case. Anywho, I had aquired a heroin habit over the past two years and after trying many different ways of gettin off it I decided to try the methadone clinic, I saved it for last because of the dedication I would have to give to comply with the program. Well it's working great, I am on a stable dose after about a month of about 100mg of methadone/day. BUT I'm not feeling withdrawals no more but my ANXIETY has reached the highest its been in 7 yrs. Not to mention my night terrors and middle of the night muscle spasms and cramping have all come back all at once. I haven't slept comfortably in a month.
I have previously been prescribed klonopins for my anxiety in the past when i went through a rough patch of depression about 4 yrs. ago, i struggled with anti-depressants and still dont believe i eva found a good one but the klonopins worked great for my anxiety, never abused them believe it or not. I stopped taking them after awhile because i was feeling better and my therapist and psychopharmacologist had moved to a far away practice i couldnt get to, so basically what im trying to say is I have history with anxiety and now that Im dealing with getting over my addiction and recovery its hitting hard.
My counselor at my clinic is great but she continues to tell me that the methadone won't help my anxiety/night terrors/spasms. I have been researching these subjects alot lately because the methadone has really helped me to think straight and now I am devoted to getting healthy. I know I need some kind of prescription drug for my problems, they are serious and i know doctors dont like to give addicts benzo's but I think in my case it should be an exception, what do you think about this??? Is it a bad idea? I wake up at night (when I actually fall asleep) screaming and crying and usually don't know why. My family is concerned. My anxiety is so bad that I don't leave the house often and if i do its only for appointments with doctors/counceling or if I am with my grandparents. My legs kill and are sore all the time from spasms that mostly always happen while Im sleeping, i wake up freaking out cuz I cant stop the pain.
In my research I have found one drug that helps all three of my problems, I have read. I am no expert but your opinion would help me. Valium, I have never been on it but I have read on multiple medical websites it has been known to help with my issues, what can you tell me about this ??? I go to see my PCP this week now that i finally have insurance and I need sleep.....comfortably and I need to be able to relax during my days. I am not having withdrawals it is substituted with these other evils, help me.
ps- i want to be happy like i was in that picture i posted, i hope my doc will understand.
Please make sure you wait until you see a doctor. Methadone and benzo of any kind is a deadly combo. I am not kidding it is like playing russian roulette. My cousin died from taking 1mg xanax along with his 85mg dose of methadone. It is not game. You are playing with your life here. Methadone and benzos DO NOT MIX. There are a lot of other sleep aids out there. Make sure you doc knows that you are going to the methadone clinic.
Good Luck sweetheart
hey girlee welcome to the forum...well Lisa is right about benzo's and
methadone not mixing well ,both clonapin and valium are benzo"s
I am bypolar and have had to be on them to prevent manic episodes
for quite some time but I was all ready on them b/4 I went to the methadone....I got on methadone for pain management and did it for 6 1/2 yrs but both my pain dr and my phyc dr where very cautious and
apprehensive about the whole thing....I already had a long history
of mixing benzo's with other opiates (pain pills) so with the methadone they preceded cautiously and it dident have anny side effects..I dont know if I would roll the dice and try this one ...could be fatal...you dont get a second chance if your wrong..so BE CAREFUL with your choice ..if you do decide to go this route explain to your
dr that you are on methadone first and it wouldn't be a bad idia to
let them know you have herd about the side effects of mixing
dont asum that they know...most dr are as dumb as a box of rocks when it comes to methadone and its side effects you need to be your own advocate on this stuff....im living proof they can be mixed but I might be an exception to the rule because I abused the pills
b/4 going on the methadone and had a long history with being on both....good luck to ya and I hope you find you way off the methadone someday....I have and it is so so worth it...Gnarly
It IS possible to overcome anxiety without going to a pharmaceutical route. Having suffered with anxiety most of my life...I know what it is like to sooo desperately want some relief, but quite honestly, like the others have said.....adding a benzo really IS contraindicated, not only with the Methadone Rx, but also b/c of your history of abuse. It would make finding a doc willing to Rx it quite hard.
That being said...you need to address the anxiety as it is taking hold of you. You mentioned counselling...but is that only for your addiction issues? I would suggest finding a good psychiatrist who you can speak to about this who can recommend a therapist who is well versed in CBT (cognitive behavioral therapy). CBT has been successful for many peope wanting to overcome anxiety...even without meds.
Best of luck to you...hope you get some relief soon.
I'm in a similar situation. I'm doing a slow taper on methadone myself. I started at 60mg and I'm at 25mg a day now.
I kinda have to go along with Gnarly and Lisa on this one. Benzos and methadone can be an extremely dangerous combination. That being said my doc gave me a scrip. for low dose valium (2mg) to get me through some of the tough nights. He's very familiar with my abuse history and we have an open, honest relationship but he still made a point of reminding me how dangerous the combination is.
A good therapist can give you some tools to deal with anxiety like nursegirl said.
Finally some exercise can do wonders if you can find something you enjoy. I ride my mountainbike for an hour or so and that ALWAYS works for me.
Also stick with this site. The people here are great.
SO your now on methadone and .05 kolpin now if so just be very careful on methadone and that I had friend that od on 1 1mg xanax and 65mg methadone and that was it. Wishing you the best an may God Bless you.
Was your methadone doctor the one that put you on the benzos.I am wondering because I was talking to my phamramst about benzos the other day and she was telling me that there was a high rate of death mixing methadone and benzos .I hope your doctor is very aware of what he/she is doing .
I agree with you very much. It's so very dangerous. I was on ONLY one 1mg xanax nightly and I was told to get off of it as soon as I could. I was scared so I tapered off and I am so glad I am off them now. I sleep better now I believe than when I was on them. Most methadone doc NOT ALL but MOST will not write both.
Having been on methadone at that dose I can tell you that I think your anxiety is caused by the high dose methadone. It sounds crazy but that's what happened to me as you discribed your symtoms, were very much like what I had when I was on about 100 or so mg. I had terrible nightmares and anxiety that I never had at lower doses. Benzos made things worse because of rebound anxiety and meth/ benzo black outs. I have seen some things about mental disorders on methadone and really feel that methadone changes things mentally for the worse in higher doses. all the best
Try taking herbs. They can help a lot. They did in my case geting off Methadone and Klonopin. I took about 1,200mg of Valerian three times a day. It calmed things down and made me sleep better. Also take 3mg of Melatonin (long lasting) about 20 minutes before bed. Very safe. Don't mix Valium or benzos with Methadone. It almost killed me.
You can do it. Millions have.
I have been on methadone for just over a year, was on 120, now on 25 mg. I an coming down 6 every 3 days, have had no side effects yet. I was referred from my doctor who removed my gallbladder and i became addicted to oxycontin. The more i came down, better i feel, but what happens when i get to zero and walk away. Will i be okay?
MY FIRST TIME HERR, I WAS RECENTLY IN DETOX, AND WAS PUT ON METHADONE, BUT IM ALREADY DOWN, TO FIVE LAST DOSE TODAY, YEAH, BUT, I WAS WONDERING THE SAME THING, NOW THAT IT WAS LAST DOSE TODAY, IF I COULD CONTINUE TAKIN MY KLOPIN, 5MG, DOCTOR HASNT CALLED ME BACK, IDK WHY, BUT, WANT TO BE SAFE IN MY RECOVERY,, THANKS BARBARA
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.